MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER,

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER,
Model Number C2IVL2512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiogenic Shock (2262)
Date of Event 05/16/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The device referenced in this report was discarded by the user facility after the procedure therefore, a physical examination could not be performed.Based on the provided information, the patient coded and subsequently expired after a successful ivl procedure.The ivl device performed as intended; the cause for the cardiogenic shock experienced by the patient and subsequent death during the final stages of the intervention could not be conclusively determined with the information available.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
A shockwave c2 coronary intravascular lithotripsy (ivl) balloon was used in a patient who underwent a high-risk percutaneous coronary intervention (pci) to treat a highly calcified de novo lesion in the left anterior descending artery (lad).The ivl balloon successfully delivered 80 pulses.Post ivl, the target lesion was dilated with a non-compliant (nc) balloon to enlarge the opening and further expanded with a drug-eluting stent (des) using a kiss-pot (proximal optimization technique) across the ostial circumflex.The left main coronary artery (lmca) was also diseased and once stented with a medicated stent, visualization of the stents was seen to be widely open.At this time, the patient developed hypotension (bp dropped to 67/43 mmhg) and hearbeat rate of 48 and continued to decline.The patient's level of consciousness (loc) was impaired, and the oxygen level saturation (desats) was undetectable.The patient went into electromechanical dissociation (emd).The patient was given epinephrine boluses, cardiopulmonary resuscitation (cpr), cardioversion and intubation however, the patient coded and subsequently expired.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER,
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key14497899
Report Number3015053858-2022-00030
Device Sequence Number12062717
Product Code QMG
UDI-Device Identifier00195451000089
UDI-Public01001954510000891723103110
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberC2IVL2512
Device Catalogue NumberC2IVL2512
Device Lot NumberA211012F
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Initial Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOLUS DOSES OF EPINEPHRINE; RESOLUTE DRUG-ELUTING STENT (DES) - MEDTRONIC
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite